MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports.Other mfg report number: 3013886523-2024-00091 a facility reported an eleven year-old patient with an extensive medical and surgical history presented with new syrinx, underwent a redo chiari and since they thought he was over shunting from his certas (unknown id-without siphonguard), they decided to transition him to a siphonguard on (b)(6) 2024 ((b)(6)).The patient then presented on (b)(6) 2024, with a subgaleal fluid collection and a broken valve.When they exchanged him to a new valve, they drilled a trough for the valve in his calvarium, so now the valve sits in a wall of bone.He is nonverbal autistic and does have self-hitting behavior.They are not sure if he broke his valve.The broken valve was removed and replaced on (b)(6) 2024, with another new (b)(6).
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr) - the product code 82-8804pl with lot 7242876, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 7.The valve was visually inspected, the valve dirty by the biological debris.The siphon guard was damaged, a cut mark was noted on the siphon guard.The valve was hydrated.The valve passed the test for programming and pressure.The flush, leak, reflux and siphon guard tests could not be performed as the siphon guard was damaged.Root cause analysis - the root cause for the issue reported by the customer is due a sharp or pointed object coming into contact with the valve or atypical handling, as noted in the surgical procedure precautions section in instruction for use (ifu), silicone has a low cut/tear resistance.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18966525
Report Number3013886523-2024-00089
Device Sequence Number6571368
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)280430(10)7242876
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Device Lot Number7242876
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age11 YR
Patient SexUnknown